+ Reply to Thread
Like Tree657Likes

Thread: Share your good news

  1. #3031
    MRD
    MRD is offline
    FORT Fogey MRD's Avatar
    Join Date
    Jan 2005
    Location
    somewhere resting
    Age
    52
    Posts
    16,893
    Quote Originally Posted by Gutmutter;2117787;
    My good news...had a dr. appt. today with my primary who had a lot of missing test results. I don't have TB, whooping cough, salmonella or parasites. The list of things I don't have is growing, but still no idea what started my breathing problems. He is ready to send me to a pulmonary specialist which my oncologist was thinking, "give it another month". I've had this mysterious problem for 3 months, so I'm ready to find some answers. My primary also talked a little about steroids down the road if things don't clear up. He says it could help fix things once and for all. Anyone know anything about that topic?
    My mom had pulmonary hypertension and when they would put her on steroids her breathing would improve.
    She had a great pulmonologist, I would get a referral. 3 months is too long to deal with this along with everything else.
    if temporary steroids will help, then why don't they put you on them now?

    Beware tho, they do increase your appetite. My mom would eat like she had just been to a party with Cheech and Chong and had the major munchies. Once she got off them, she would eat normally. And if you do take them. DO NOT stop them all at once. You have to taper off of them gradually or it causes a big problem with the production of the bodies natuaral hormones.

    Good luck Gut, I hope things improve.


    PWS, she will NEVER borrow my clothes as they are too "old lady for her". Fine with me. (and no, I don't dress like an 80 year old, but I don't dress like I'm 15 either. Except for the jeans.
    Que me amat, amet et canem meum
    (Who loves me will love my dog also)

  2. #3032
    Premium Member canuckinchile's Avatar
    Join Date
    Feb 2004
    Location
    back in "The Big Smoke"
    Posts
    6,962
    Steroids are immunosuppresive, so with Gut's history, they would probably like to hold off them for as long as possible, MRD. Plus, they treat symptoms but don't identify the underlying cause. Good luck Gut!

  3. #3033
    Best Buddies Gutmutter's Avatar
    Join Date
    Aug 2004
    Location
    Nap Time
    Posts
    13,228
    Thank you both. Just the kind of questions I didn't know to ask.
    Count your blessings!

  4. #3034
    Miz Smarty Britches queenb's Avatar
    Join Date
    Nov 2003
    Location
    running for the border
    Age
    53
    Posts
    6,776
    Gutmutter, I know you're a real sweetheart, but if you get the steroids, you may be surprised to find yourself quite cranky at times, too!
    I have found the Truth and it doesn't make sense.

  5. #3035
    OOOOOOO SPARKLEY mischief4911's Avatar
    Join Date
    Apr 2003
    Location
    IN JAIL, WONDERING WHERE MY KLONDIKE BAR IS!?...
    Posts
    390
    Quote Originally Posted by canuckinchile;2117891;
    Steroids are immunosuppresive, so with Gut's history, they would probably like to hold off them for as long as possible, MRD. Plus, they treat symptoms but don't identify the underlying cause. Good luck Gut!
    Exactly. It also raises your bloodsugar (even if your not a diabetic) and depending on length of treatment that could become an issue. It makes you skin very thin and you could bruise easily, mood swings (aggressive, cranky) as well. My main concern though would be regarding your immune system. Some people (as with anything) are more sensitive to it then others. It is something to think about given your history. In case you want to do some research on your own, Solumedrol is the IV version given for respiratory issues and Prednisone is the oral pill form.
    More importantly Canuck is correct that the treatment will not tell you why you are having these problems. I hope someone finds the answers soon. Take care..
    Last edited by mischief4911; 10-27-2006 at 07:10 AM.
    "YOU BREATH THE SAME AIR THE BILLIONAIRES DO" Russell Simmons

    "We make a living from what we get, but we make a life from what we give." Winston Chruchill

  6. #3036
    MRD
    MRD is offline
    FORT Fogey MRD's Avatar
    Join Date
    Jan 2005
    Location
    somewhere resting
    Age
    52
    Posts
    16,893
    Quote Originally Posted by mischief4911;2118506;
    Exactly. It also raises your bloodsugar (even if your not a diabetic) and depending on length of treatment that could become an issue. It makes you skin very thin and you could bruise easily, mood swings (aggressive, cranky) as well. My main concern though would be regarding your immune system. Some people (as with anything) are more sensitive to it then others. It is something to think about given your history. In case you want to do some research on your own, Solumedrol is the IV version given for respiratory issues and Prednisone is the oral pill form.
    More importantly Canuck is correct that the treatment will not tell you why you are having these problems. I hope someone finds the answers soon. Take care..
    Isn't the high blood sugar and thin skin the effects of long term use? My mom when she was on them short term, did not have these problems, but after several years, they put her on them long term and these side effects eventually showed up, but only after she had been on them long term.

    In most cases, the use of Prednisone is usually a short term right? Unless the patient is chronically ill as was my mom.

    Also, if steroids are being used, they usually reduce inflammation which can be the cause of problems.
    I know that I have been prescibed them short term to help when I had some issues and they did the trick and fixed the problem, not just covered it up.
    Que me amat, amet et canem meum
    (Who loves me will love my dog also)

  7. #3037
    FORT Fogey cricketeen's Avatar
    Join Date
    Sep 2005
    Posts
    1,696
    First off, MRD - congrats on the weight loss, you must feel great!

    Gutmutter - Here I am coming late to the discussion and sticking my nose in anyway...
    I don't know where you live or have traveled to, but out west there is a common illness called "Valley Fever". A friend of mine got it when visiting Phoenix. It is caused by a fungal spore that gets stirred up from all of the construction being done there. It took many visits to the MD to be diagnosed because it is not a common illness in Northeast Ohio, and her MD had never seen it.
    If you haven't been tested for it yet, you could google it and get a list of symptoms and see if they match.
    "If everything seems under control, you're just not going fast enough." - Mario Andretti

  8. #3038
    MRD
    MRD is offline
    FORT Fogey MRD's Avatar
    Join Date
    Jan 2005
    Location
    somewhere resting
    Age
    52
    Posts
    16,893
    Gut, we need to get Dr. House. He'd have figured out what is wrong in less than an hour and have you mended and on your way. Plus you'd get to see handsome Drs. Chase and Wilson too.
    The drawback of seeing Dr. House is that first they'd have to do a lumbar puncture, you'd have to have a seizure and they'd do about 500 MRI's and CT scans before he figured it out. Then one of us Forters would have to see him in the clinic with some other problem that turns on his lightbulb for him to fix you. I'd volunteer for the clinic duty, but I'm not wearing the red thong that got him to figure out one of his recent cases.

    Not to make light of what you have, I know its serious and a bother to you and I hope its something that can be treated soon. But wouldn't it be great to have a dr. like HOuse that can get to the bottom of a problem quickly? Albiet with a crappy bedside manner.

    just seems like after 3 months, they could have figured this out already.

    I hope they get to the bottom of it soon. YOu are still in our prayers.
    Last edited by MRD; 10-27-2006 at 09:35 AM.
    Que me amat, amet et canem meum
    (Who loves me will love my dog also)

  9. #3039
    Premium Member DesertRose's Avatar
    Join Date
    May 2005
    Location
    Reno hell
    Posts
    3,487
    I am an auntie . My sister gave birth to beautiful baby Kayla at around 2 o'clock this morning, 1 week shy of her due date. The baby is so tiny, 6.11lbs and 19.5in, and she is totally adorable. My sister, the lucky gal, gave birth in about 3 hours; she didn't even have time for an epidural.

  10. #3040
    FORT Fogey cricketeen's Avatar
    Join Date
    Sep 2005
    Posts
    1,696
    As someone who was in labor for a verrrrry long time twice (20 hours first time and 1 1/2 days with the second), I oficially hate your sister!

    Seriously, congratulations to your sis and you - and give that baby lots of kisses for us!
    "If everything seems under control, you're just not going fast enough." - Mario Andretti

+ Reply to Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

SEO by vBSEO 3.6.0 ©2011, Crawlability, Inc.